Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes upper abdominal pain aggravated by physical activity?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 9448 Questions
Question
ok.am having moderate far upper abdominal pain, in the diaphragm area , below ribs, directly in the center. no blood in stool, no nausea, no vomiting. Antacids have no positive effect. Tylenol does decrease pain. have had symptom for a week. Appears to be worse after moving around, like riding on the back of a motorcycle on a fairly bumpy road.
Fri, 18 May 2018 in Abdominal Pain
 
 
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer:
Possible hiatal hernia

Detailed Answer:
Hi and welcome to Healthcaremagic. Thank you for your query.

Your symptoms may indicate specific condition called hiatal hernia and this means that stomach is protruding through diaphragm muscle.

It may cause pain that you describe which is aggravated by physical activity. Also it may cause breathing difficulties,nausea, swallowing difficultires and irritation of stomach.

It will also be aggravated by certain food or medications, stress and smoking. You need to avoid fried food, carbonated drinks, coffee, alcohol and spicy food.

You should eat more milk products, vegetables and boiled food. Also, certain antiacid medications may be required and as last option, it is possible to perform surgical repair of hernia especially if there are progressive respiratory discomfort and dyspepsia.

To diagnose it you should do gastroscopy and contrast xrays of stomach.
I hope I have answered you query. If you have any further questions you can contact
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor